Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 11, 2018, 4:17 AM CST for 15 counties in Texas. It took effect at Jan 11, 2018, 11:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2018, 4:17 AM CST (10:17 UTC)
- In effect from
- Jan 11, 2018, 11:00 AM CST
- Expired
- Jan 12, 2018, 3:40 AM CST
- In force
- 17 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS74 KCRP 111017 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 417 AM CST Thu Jan 11 2018 ...WIND ADVISORY FOR ALL OF SOUTH TEXAS TODAY AND TONIGHT... .A strong cold front will sweep through the region later this morning producing strong northwesterly winds in its wake. The stronger winds will decrease across the west later tonight but are expected to linger into Friday morning closer to the coast. TXZ229>233-239>241-112200- /O.NEW.KCRP.WI.Y.0001.180111T1700Z-180112T0600Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Laredo, Freer, Benavides, San Diego, Alice, and Orange Grove 417 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CST TONIGHT... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 11 AM this morning to midnight CST tonight. * TIMING...Late morning through the evening hours. * WINDS...Northwesterly 25 to 30 MPH with gusts up to 40 to 45 MPH. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ234-242>247-112200- /O.NEW.KCRP.WI.Y.0001.180111T2100Z-180112T1600Z/ Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 417 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CST FRIDAY... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 10 AM CST Friday. * TIMING...This afternoon into Friday morning. * WINDS...Northwesterly 25 to 30 MPH with gusts up to 40 to 45 MPH. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Heavener
4 follow-up statements
108 WWUS74 KCRP 112200 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 400 PM CST Thu Jan 11 2018 ...WIND ADVISORY FOR ALL OF SOUTH TEXAS THIS AFTERNOON AND TONIGHT... .A strong cold front will continue to move across South Texas this afternoon with strong northwest wind in its wake. Wind will decrease below advisory criterion over the west later tonight. However, strong winds are expected to persist overnight near the coast. TXZ229>233-239>241-120600- /O.CON.KCRP.WI.Y.0001.000000T0000Z-180112T0600Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Laredo, Freer, Benavides, San Diego, Alice, and Orange Grove 400 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...This afternoon through tonight. * WINDS...Northwest 25 to 30 MPH with gusts 35 to 45 MPH. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ234-242>247-120600- /O.CON.KCRP.WI.Y.0001.000000T0000Z-180112T1600Z/ Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 400 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * TIMING...This afternoon through Friday morning. * WINDS...Northwest 25 to 30 MPH with gusts 35 to 45 MPH. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 87
415 WWUS74 KCRP 120325 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 925 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FOR THE COASTAL BEND AND VICTORIA CROSSROADS... .A strong cold front has moved through South Texas with strong northwest wind in its wake. Winds have fallen below advisory levels over the Rio Grande Plains and much of the Brush Country. However, strong winds will continue this evening across the Victoria Crossroads and Coastal Bend. TXZ229>231-239>241-120430- /O.CAN.KCRP.WI.Y.0001.000000T0000Z-180112T0600Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Laredo, Freer, Benavides, San Diego, Alice, and Orange Grove 925 PM CST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. Winds have fallen below advisory levels this evening. $$ TXZ232-233-120600- /O.CON.KCRP.WI.Y.0001.000000T0000Z-180112T0600Z/ Bee-Goliad- Including the cities of Beeville and Goliad 925 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...through this evening. * WINDS...Northwest 25 to 35 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ234-242>247-121200- /O.CON.KCRP.WI.Y.0001.000000T0000Z-180112T1600Z/ Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 925 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * TIMING...through Friday morning. * WINDS...Northwest 25 to 35 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
396 WWUS74 KCRP 120600 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1200 AM CST Fri Jan 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FOR THE COASTAL BEND... .Strong winds continue tonight through the coastal bend, mainly over the islands and other locations very close to bays and waterways. Expect these gusty winds to continue through tonight and gradually improve Friday morning. Winds have fallen below advisory conditions for all but the coastal counties. TXZ234-120700- /O.CAN.KCRP.WI.Y.0001.000000T0000Z-180112T1600Z/ Victoria- Including the city of Victoria 1200 AM CST Fri Jan 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. $$ TXZ232-233-120700- /O.EXP.KCRP.WI.Y.0001.000000T0000Z-180112T0600Z/ Bee-Goliad- Including the cities of Beeville and Goliad 1200 AM CST Fri Jan 12 2018 ...WIND ADVISORY HAS EXPIRED... $$ TXZ242>247-121600- /O.CON.KCRP.WI.Y.0001.000000T0000Z-180112T1600Z/ Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 1200 AM CST Fri Jan 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...through Friday morning. * WINDS...Northwest 25 to 35 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be blown around and become projectiles. High profile and lightweight vehicles may experience difficulty traveling, especially on area bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
830 WWUS74 KCRP 120940 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 340 AM CST Fri Jan 12 2018 TXZ242>247-121045- /O.CAN.KCRP.WI.Y.0001.000000T0000Z-180112T1600Z/ Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 340 AM CST Fri Jan 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:51 PM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 10, 10:51 PM CST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1051 PM CST Wed Jan 10 2018
.DISCUSSION...
Updated for 06z aviation.
&&
.AVIATION...
Low clouds should continue to develop across the area over the
next few hours. Also, some fog will be possible overnight reducing
vsbys to less than a mile at times at ALI/VCT. For now, will keep
vsbys in the MVFR range at CRP/LRD. Low clouds and fog should mix
out by mid to late morning. A cold front will move through South
Texas on Thursday with gusty northwesterly winds in its wake. Some
gusts around 30 knots will be possible at ALI/CRP/VCT with gusts
at LRD perhaps around 40 knots. Winds at LRD will diminish to
around 12 knots by the end of the period, but will still a gusty
through 06z at the other terminals.
&&
.PREVIOUS DISCUSSION... /Issued 951 PM CST Wed Jan 10 2018/
DISCUSSION...
No major changes were needed to the forecast for the remainder of
the night. Another round of fog will be possible tonight across
inland parts of the area. However, confidence on dense fog is not
that high at this point, but will need to monitor trends as the
night progresses. Overnight lows appear to be on track with upper
40s/low 50s across far western parts of the area to upper 50s/low
60s for the coastal counties.
Otherwise, the hourly weather grids were updated based on latest
trends/obs. Updated products all ready sent.
PREVIOUS DISCUSSION... /Issued 619 PM CST Wed Jan 10 2018/
DISCUSSION...
Updated for 00z aviation.
AVIATION...
Despite VFR conditions early this evening, low clouds and some fog
will develop tonight across South Texas. Ceilings will lower to
MVFR levels then eventually IFR/LIFR overnight into early Thursday
morning. Fog may develop as well with vsbys possibly dropping
below 1 mile at ALI/VCT. Low clouds and fog will gradually mix out
by mid to late morning. A cold front will move through South Texas
during the afternoon, with northwest winds increasing. Some gusts
in excess of 30 knots will be common at the terminals. At LRD,
some gusts may be higher, at or slightly above 40 knots. Isolated
showers may accompany the front across the east, and have included
VCSH remarks at VCT/CRP.
PREVIOUS DISCUSSION... /Issued 423 PM CST Wed Jan 10 2018/
SHORT TERM (Tonight through Thursday night)...
Concur with deterministic NWP model output that a strong upper
disturbance will move across the region during the period, with
associated front moving across the CWA Thursday morning.
Increasing near surface moisture will contribute to patchy to
areas of fog tonight/early Thursday (SREF probabilities add
credence to likelihood of fog.) NAM deterministic predict above
normal PWAT values over the ERN CWA by early Thursday. Anticipate
isolated/scattered convection over mainly the NERN CWA Thursday
morning in advance of the front. Much drier atmospheric conditions
expected after frontal passage. Colder conditions expected
Thursday evening/night.
FIRE WEATHER (Tonight through Thursday night)...
After frontal passage Thursday morning, much drier and breezy
conditions expected over the CWA. At the very least, a Fire
Danger condition is expected over all of South Texas Thursday
afternoon. Issued the corresponding RFD.
MARINE (Tonight through Thursday night)...
In response to the foregoing upper disturbance, SCEC conditions
may develop tonight over the offshore coastal waters. After
frontal passage, expect strong offshore flow to develop.
Confident in a gale condition at least over the offshore coastal
waters Thursday night (given warmer SST values per the SPoRT SST
Composite product and the SREF probabilities.) Retained the Gale
Watch for Thursday night through Friday morning.
LONG TERM (Friday through Wednesday)...
Very strong to gale force winds will continue across the coastal
waters early Friday morning. The pressure gradient will gradually
relax with offshore winds diminishing during the mid to late morning
as surface high pressure sinks further into the region. Friday will
be much cooler with highs in the upper 50s to lower 60s most
locations. A dry and cold airmass will continue to filter into
South Texas over the end of the week as a reinforcing surge of high
pressure pushes into the region again on Saturday. This will keep
highs in the 50s/low 60s over the weekend, with lows overnight on
Friday and Saturday nights brushing near the freezing mark across
the northern border counties. Onshore flow will return on Monday,
bringing a gradual increase in moisture. Weak coastal troughing may
develop on Monday, and some isolated showers may develop across the
region. As onshore flow returns temperatures will begin to
gradually increase. However, another cold front could potentially
push through South Texas again around Tuesday, though we continue to
see discrepancies between models as to how far south it will push or
if it will stall north of the region. Either way, isolated to
scattered showers will be possible ahead of this boundary during the
early to mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 60 74 40 61 39 / 10 10 0 0 0
Victoria 57 71 35 58 33 / 20 30 0 0 0
Laredo 54 71 40 64 40 / 10 10 0 0 0
Alice 57 75 40 63 37 / 10 10 0 0 0
Rockport 60 71 41 57 40 / 10 20 0 0 0
Cotulla 51 70 36 63 36 / 10 10 0 0 0
Kingsville 59 77 41 63 37 / 10 10 0 0 0
Navy Corpus 61 73 44 60 44 / 10 20 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday evening through Friday morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Jan 10, 6:06 AM CST, 22 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 606 AM CST Wed Jan 10 2018 TXZ229>234-239>247-111215- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 606 AM CST Wed Jan 10 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Dense Fog Advisory in effect until 10 AM CST. Fog with low visibilities, 3 miles or less, is possible again tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non severe thunderstorms are possible on Thursday morning over the Northeastern portions of South Texas. Elevated to near critical fire weather conditions will be possible over the Brush Country on Thursday afternoon. Freezing temperatures are possible Sunday morning over the Victoria Crossroads area, Northern Coastal Bend and Northern Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-111215- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 606 AM CST Wed Jan 10 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non severe thunderstorms are possible on Thursday morning over the Middle Texas waters. Gale Watch in effect for late Thursday night through Friday morning for the Gulf of Mexico. Small Craft Advisory conditions are expected to develop as early as Thursday afternoon. Gusts may then approach and exceed Gale Force Thursday night through Friday morning across the Gulf of Mexico. Winds will diminish through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:38 AM CST | Gale Warning | CRP | 31 hr | |
| Jan 11, 3:53 AM CST | Red Flag Warning | CRP | Aransas, Bee, Duval, Goliad, Jim Wells, Kleberg and 7 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.